Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 12, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 22, 2018, 9:01 PM CDT for Donley County, Gray County, Texas. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2018, 9:01 PM CDT (02:01 UTC)
- Expired
- Jun 22, 2018, 9:27 PM CDT
- In force
- 26 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Donley County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 93 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 9:15 PM CDT | FUNNEL CLOUD | Mclean, TX | FUNNEL CLOUD 1/2 WAY DOWN, HOLDING STRONG. |
| Jun 22, 9:17 PM CDT | HAIL 1.75 | 5 S Mclean, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 3:29 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 2931 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
289
WFUS54 KAMA 230201
TORAMA
TXC129-179-230245-
/O.NEW.KAMA.TO.W.0012.180623T0201Z-180623T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
901 PM CDT FRI JUN 22 2018
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Southeastern Gray County in the Panhandle of Texas...
Northeastern Donley County in the Panhandle of Texas...
* Until 945 PM CDT
* At 901 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Alanreed, or 22 miles northeast of Clarendon,
moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Mclean and Alanreed.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3519 10077 3529 10076 3529 10056 3513 10057
TIME...MOT...LOC 0201Z 275DEG 19KT 3523 10073
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Guerrero2 follow-up statements
012
WWUS54 KAMA 230220
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
920 PM CDT FRI JUN 22 2018
TXC129-179-230245-
/O.CON.KAMA.TO.W.0012.000000T0000Z-180623T0245Z/
Gray TX-Donley TX-
920 PM CDT FRI JUN 22 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES...
At 920 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Mclean, or 20 miles west of Shamrock, moving east at
20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Mclean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3517 10067 3528 10061 3529 10056 3513 10057
TIME...MOT...LOC 0220Z 275DEG 19KT 3522 10061
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Guerrero667
WWUS54 KAMA 230227
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
927 PM CDT FRI JUN 22 2018
TXC129-179-230235-
/O.CAN.KAMA.TO.W.0012.000000T0000Z-180623T0245Z/
Gray TX-Donley TX-
927 PM CDT FRI JUN 22 2018
...THE TORNADO WARNING FOR SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY
COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
southwestern Wheeler, Southeastern Gray, Northwestern Collingsworth,
and Northeastern Donley counties.
LAT...LON 3517 10067 3528 10061 3529 10056 3513 10057
TIME...MOT...LOC 0222Z 275DEG 19KT 3522 10058
$$
GuerreroWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 22, 5:59 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 22, 5:59 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 559 PM CDT Fri Jun 22 2018 .AVIATION... 00Z TAF Cycle VFR conditions will prevail through 00Z Sunday, although thunderstorms are expected to impact the Dalhart, Amarillo and Guymon TAF sites between 00Z and 04Z Saturday with possible MVFR ceilings and visibilities. South to southeast winds 20 to 30 knots with gusts near 35 to 40 knots with shift to the north and northeast after 02Z to 04Z Saturday at the Guymon and Dalhart TAF sites and then at the Amarillo TAF site after 07Z to 09Z Saturday. North to northeast winds 5 to 15 knots at all three TAF sites after 10Z to 12Z Saturday. Schneider && .PREV DISCUSSION... /Issued 402 PM CDT Fri Jun 22 2018/ DISCUSSION... Upper trough tracking east out of the Rockies and across the Plains states this evening and tonight along with a cold front pushing south across the Panhandles tonight will allow for convection development through this evening and into the overnight hours tonight. Cold front will move south of the forecast area by Saturday morning or midday and is expected to become stationary well south of the Panhandles by Saturday afternoon. Surface ridge will build in behind the front Saturday across the forecast area allowing for not as warm conditions. Frontal boundary forecast to lift north and east as a warm front by Sunday afternoon as a closed upper low tracks east out of the northern and central Rockies and then into the central Plains states by Sunday evening. Convection expected to develop once again across mainly the northern and eastern Panhandles Sunday afternoon into Sunday night. Upper high to build in over the southwestern states by Monday night with northwesterly flow aloft re-establishing itself over the Panhandles. Shortwave trough to drop southeast out of the central Rockies Monday night with chances for convection likely again Monday night. Upper high to build in over the forecast area by the middle and end of next week. Schneider && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Jun 22, 3:37 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 337 PM CDT Fri Jun 22 2018 OKZ001>003-TXZ001>020-317-231100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 337 PM CDT Fri Jun 22 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected through tonight. Some storms through tonight will likely become severe. The main threats will be hail up to two inches in diameter and gusts of 70 MPH or more. The potential for tornadoes will also exist this evening. Heavy rains may occur, possibly leading to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across parts of the Panhandles Sunday afternoon through Monday night. Some of the storms may become strong to marginally severe with large hail and strong winds as the main threats. .SPOTTER INFORMATION STATEMENT... Emergency Managers and spotter groups need to be ready for activation through this evening. Schneider
In the hours before
Local storm report, Jun 22, 8:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
828 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND GST WHITE DEER 35.43N 101.18W
06/22/2018 E60 MPH CARSON TX PUBLIC
POWERLINES ARE DOWN WITH THE 60 MPH WINDS.
&&
EVENT NUMBER AMA1800310
LELocal storm report, Jun 22, 8:32 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
832 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TSTM WND GST 4 N STINNETT 35.88N 101.45W
06/22/2018 E60 MPH HUTCHINSON TX STORM CHASER
INFLOW TO THUNDERSTORM.
&&
EVENT NUMBER AMA1800311
LELocal storm report, Jun 22, 8:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND GST 2 E STINNETT 35.82N 101.41W
06/22/2018 E50 MPH HUTCHINSON TX STORM CHASER
&&
EVENT NUMBER AMA1800312
LESpecial weather statement, Jun 22, 8:43 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Amarillo TX
843 PM CDT FRI JUN 22 2018
OKZ002-003-230215-
Texas OK-Beaver OK-
843 PM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAVER AND EASTERN
TEXAS COUNTIES UNTIL 915 PM CDT...
At 843 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Hough to 4 miles northeast of
Hardesty. Movement was east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Guymon, Hooker, Optima, Hardesty, Bryans Corner, Hough and Adams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma.
LAT...LON 3660 10075 3658 10122 3680 10160 3698 10162
3700 10143 3700 10116
TIME...MOT...LOC 0143Z 268DEG 35KT 3687 10142 3665 10114
DGWLocal storm report, Jun 22, 8:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
847 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND GST 15 SSE WAKA 36.08N 100.95W
06/22/2018 E50 MPH OCHILTREE TX TRAINED SPOTTER
ROTATING WALL CLOUD.
&&
EVENT NUMBER AMA1800313
LELocal storm report, Jun 22, 8:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
852 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST 1 NNW STINNETT 35.84N 101.45W
06/22/2018 M69 MPH HUTCHINSON TX MESONET
&&
EVENT NUMBER AMA1800314
LEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:14 PM CDT | Tornado Warning | AMA | Lipscomb, Ochiltree | 30 min |
| Jun 22, 7:26 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 45 min |
| Jun 22, 7:41 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 41 min |
| Jun 22, 7:48 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 57 min |
| Jun 22, 7:52 PM CDT | Special Weather Statement | AMA | Sherman | 38 min |
| Jun 22, 7:56 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 64 min |
| Jun 22, 8:14 PM CDT | Special Weather Statement | AMA | Hemphill | 61 min |
| Jun 22, 8:31 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hansford, Hutchinson, Ochiltree, Roberts | 59 min |
| Jun 22, 8:41 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 53 min |
| Jun 22, 8:54 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 66 min |
| Jun 22, 9:19 PM CDT | Tornado Warning | AMA | Carson, Gray, Hutchinson, Roberts | 26 min |
| Jun 22, 9:33 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Donley, Gray, Hemphill, Roberts, Wheeler | 42 min |
| Jun 22, 9:36 PM CDT | Special Weather Statement | AMA | Collingsworth | 54 min |
| Jun 22, 9:54 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Wheeler | 66 min |
| Jun 22, 10:16 PM CDT | Tornado Warning | AMA | Wheeler | 29 min |
| Jun 22, 10:36 PM CDT | Special Weather Statement | AMA | Collingsworth | 24 min |
| Jun 22, 10:59 PM CDT | Special Weather Statement | AMA | Wheeler | 16 min |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.